• Previous Article
    Stability and output feedback control for singular Markovian jump delayed systems
  • MCRF Home
  • This Issue
  • Next Article
    Finite element error analysis for measure-valued optimal control problems governed by a 1D wave equation with variable coefficients
June  2018, 8(2): 451-473. doi: 10.3934/mcrf.2018018

A second-order stochastic maximum principle for generalized mean-field singular control problem

Department of Mathematics, Faculty of Science and Technology, University of Macau, Macau, 999078, China

* Corresponding author: Hancheng Guo

Received  April 2017 Revised  October 2017 Published  March 2018

Fund Project: Research supported partially by FDCT 025/2016/A1.

In this paper, we study the generalized mean-field stochastic control problem when the usual stochastic maximum principle (SMP) is not applicable due to the singularity of the Hamiltonian function. In this case, we derive a second order SMP. We introduce the adjoint process by the generalized mean-field backward stochastic differential equation. The keys in the proofs are the expansion of the cost functional in terms of a perturbation parameter, and the use of the range theorem for vector-valued measures.

Citation: Hancheng Guo, Jie Xiong. A second-order stochastic maximum principle for generalized mean-field singular control problem. Mathematical Control and Related Fields, 2018, 8 (2) : 451-473. doi: 10.3934/mcrf.2018018
References:
[1]

V. Arkin and I. Saksonov, Necessary optimality conditions of optimality in the problems of control of stochastic differential-equations, Doklady Akademii Nauk SSSR., 244 (1979), 11-15. 

[2]

D. J. Bell and D. H. Jacobson, Singular Optimal Control Problems, Vol. 117. Elsevier, 1975.

[3]

A. Bensoussan, Lectures on stochastic control, Nonlinear Filtering and Stochastic Control, 972 (1982), 1-62.  doi: 10.1007/BFb0064859.

[4]

J. M. Bismut, An introductory approach to duality in optimal stochastic control, SIAM Review, 20 (1978), 62-78.  doi: 10.1137/1020004.

[5]

R. BuckdahnJ. Li and J. Ma, A stochastic maximum principle for general mean-field systems, Applied Mathematics and Optimization, 74 (2016), 507-534.  doi: 10.1007/s00245-016-9394-9.

[6]

R. BuckdahnJ. Li and S. Peng, Mean-field backward stochastic differential equations and related partial differential equations, Stoch. Proc. App., 19 (2009), 3133-3154.  doi: 10.1016/j.spa.2009.05.002.

[7]

R. BuckdahnJ. LiS. Peng and C. Rainer, Mean-field stochastic differential equations and associated PDEs, Ann. Probab., 45 (2017), 824-878.  doi: 10.1214/15-AOP1076.

[8]

P. Cardaliaguet, Weak solutions for first order mean field games with local coupling, Analysis and Geometry in Control Theory and its Applications, 11 (2015), 111-158.  doi: 10.1007/978-3-319-06917-3_5.

[9]

R. Gabasov and F. M. Kirillova, High order necessary conditions for optimality, SIAM J. Control, 10 (1972), 127-168.  doi: 10.1137/0310012.

[10]

U. G. Haussmann, A Stochastic Maximum Principle for Optimal Control of Diffusions, Essex, UK: Longman Scientific and Technical, 1986. doi: 10. 1007/BF00047571.

[11]

U. G. Haussmann, General necessary conditions for optimal control of stochastic systems, Math. Program. Study, 6 (1976), 30-48.  doi: 10.1007/BFb0120743.

[12]

M. A. Kazemi-Dehkordi, Necessary conditions for optimality of singular controls, J. Optim. Theor. Appl., 43 (1984), 629-637.  doi: 10.1007/BF00935010.

[13]

A. J. Krener, The high-order maximum principle and its application to singular extremals, SIAM J. Control, 15 (1977), 256-293.  doi: 10.1137/0315019.

[14]

H. J. Kushner, On the stochastic maximum principle: Fixed time of control, Journal of Mathematical Analysis and Applications, 11 (1965), 78-92.  doi: 10.1016/0022-247X(65)90070-3.

[15]

H. J. Kushner, Necessary conditions for continuous parameter stochastic optimization problems, SIAM Journal of Control, 10 (1972), 550-565.  doi: 10.1137/0310041.

[16]

J. Li, Stochastic maximum principle in the mean-field controls, Automatica, 48 (2012), 366-373.  doi: 10.1016/j.automatica.2011.11.006.

[17]

Q. Lü, Second order necessary conditions for optimal control problems of stochastic evolution equations, Control Conference (CCC), 2016 35th Chinese. IEEE, (2016), 2620-2625.  doi: 10.1109/ChiCC.2016.7553759.

[18]

K. Mizukami and H. Wu, New necessary conditions for optimality of singular controls in optimal control problems, Int. J. Systems Sci., 23 (1992), 1335-1345.  doi: 10.1080/00207729208949387.

[19]

L. Mou and J. Yong, A variational formula for stochastic controls and some applications, Pure Appl. Math. Q, 3 (2007), 539-567.  doi: 10.4310/PAMQ.2007.v3.n2.a7.

[20]

E. Pardoux and S. Peng, Adapted solution of a backward stochastic differential equation, System Control Lett., 14 (1990), 55-61.  doi: 10.1016/0167-6911(90)90082-6.

[21]

S. Peng, A general stochastic maximum principle for optimal control problem, SIAM J. Control and Optimization, 28 (1990), 966-979.  doi: 10.1137/0328054.

[22]

L. S. Pontrvagin, Mathematical Theory of Optimal Processes, CRC Press, 1987.

[23]

S. J. Tang, A second-order maximum principle for singular optimal stochastic controls, Discrete and Continuous Dynamical System Series B, 14 (2010), 1581-1599.  doi: 10.3934/dcdsb.2010.14.1581.

[24]

J. Yong and X. Y. Zhou, Stochastic Controls: Hamiltonian Systems and HJB Equations, Springer-Verlag, New York, 1999.

[25]

H. Zhang and X. Zhang, Pointwise second-order necessary conditions for stochastic optimal controls, Part Ⅰ: The case of convex control constraint, SIAM Journal on Control and Optimization, 53 (2015), 2267-2296.  doi: 10.1137/14098627X.

show all references

References:
[1]

V. Arkin and I. Saksonov, Necessary optimality conditions of optimality in the problems of control of stochastic differential-equations, Doklady Akademii Nauk SSSR., 244 (1979), 11-15. 

[2]

D. J. Bell and D. H. Jacobson, Singular Optimal Control Problems, Vol. 117. Elsevier, 1975.

[3]

A. Bensoussan, Lectures on stochastic control, Nonlinear Filtering and Stochastic Control, 972 (1982), 1-62.  doi: 10.1007/BFb0064859.

[4]

J. M. Bismut, An introductory approach to duality in optimal stochastic control, SIAM Review, 20 (1978), 62-78.  doi: 10.1137/1020004.

[5]

R. BuckdahnJ. Li and J. Ma, A stochastic maximum principle for general mean-field systems, Applied Mathematics and Optimization, 74 (2016), 507-534.  doi: 10.1007/s00245-016-9394-9.

[6]

R. BuckdahnJ. Li and S. Peng, Mean-field backward stochastic differential equations and related partial differential equations, Stoch. Proc. App., 19 (2009), 3133-3154.  doi: 10.1016/j.spa.2009.05.002.

[7]

R. BuckdahnJ. LiS. Peng and C. Rainer, Mean-field stochastic differential equations and associated PDEs, Ann. Probab., 45 (2017), 824-878.  doi: 10.1214/15-AOP1076.

[8]

P. Cardaliaguet, Weak solutions for first order mean field games with local coupling, Analysis and Geometry in Control Theory and its Applications, 11 (2015), 111-158.  doi: 10.1007/978-3-319-06917-3_5.

[9]

R. Gabasov and F. M. Kirillova, High order necessary conditions for optimality, SIAM J. Control, 10 (1972), 127-168.  doi: 10.1137/0310012.

[10]

U. G. Haussmann, A Stochastic Maximum Principle for Optimal Control of Diffusions, Essex, UK: Longman Scientific and Technical, 1986. doi: 10. 1007/BF00047571.

[11]

U. G. Haussmann, General necessary conditions for optimal control of stochastic systems, Math. Program. Study, 6 (1976), 30-48.  doi: 10.1007/BFb0120743.

[12]

M. A. Kazemi-Dehkordi, Necessary conditions for optimality of singular controls, J. Optim. Theor. Appl., 43 (1984), 629-637.  doi: 10.1007/BF00935010.

[13]

A. J. Krener, The high-order maximum principle and its application to singular extremals, SIAM J. Control, 15 (1977), 256-293.  doi: 10.1137/0315019.

[14]

H. J. Kushner, On the stochastic maximum principle: Fixed time of control, Journal of Mathematical Analysis and Applications, 11 (1965), 78-92.  doi: 10.1016/0022-247X(65)90070-3.

[15]

H. J. Kushner, Necessary conditions for continuous parameter stochastic optimization problems, SIAM Journal of Control, 10 (1972), 550-565.  doi: 10.1137/0310041.

[16]

J. Li, Stochastic maximum principle in the mean-field controls, Automatica, 48 (2012), 366-373.  doi: 10.1016/j.automatica.2011.11.006.

[17]

Q. Lü, Second order necessary conditions for optimal control problems of stochastic evolution equations, Control Conference (CCC), 2016 35th Chinese. IEEE, (2016), 2620-2625.  doi: 10.1109/ChiCC.2016.7553759.

[18]

K. Mizukami and H. Wu, New necessary conditions for optimality of singular controls in optimal control problems, Int. J. Systems Sci., 23 (1992), 1335-1345.  doi: 10.1080/00207729208949387.

[19]

L. Mou and J. Yong, A variational formula for stochastic controls and some applications, Pure Appl. Math. Q, 3 (2007), 539-567.  doi: 10.4310/PAMQ.2007.v3.n2.a7.

[20]

E. Pardoux and S. Peng, Adapted solution of a backward stochastic differential equation, System Control Lett., 14 (1990), 55-61.  doi: 10.1016/0167-6911(90)90082-6.

[21]

S. Peng, A general stochastic maximum principle for optimal control problem, SIAM J. Control and Optimization, 28 (1990), 966-979.  doi: 10.1137/0328054.

[22]

L. S. Pontrvagin, Mathematical Theory of Optimal Processes, CRC Press, 1987.

[23]

S. J. Tang, A second-order maximum principle for singular optimal stochastic controls, Discrete and Continuous Dynamical System Series B, 14 (2010), 1581-1599.  doi: 10.3934/dcdsb.2010.14.1581.

[24]

J. Yong and X. Y. Zhou, Stochastic Controls: Hamiltonian Systems and HJB Equations, Springer-Verlag, New York, 1999.

[25]

H. Zhang and X. Zhang, Pointwise second-order necessary conditions for stochastic optimal controls, Part Ⅰ: The case of convex control constraint, SIAM Journal on Control and Optimization, 53 (2015), 2267-2296.  doi: 10.1137/14098627X.

[1]

Adel Chala, Dahbia Hafayed. On stochastic maximum principle for risk-sensitive of fully coupled forward-backward stochastic control of mean-field type with application. Evolution Equations and Control Theory, 2020, 9 (3) : 817-843. doi: 10.3934/eect.2020035

[2]

Tian Chen, Zhen Wu. A general maximum principle for partially observed mean-field stochastic system with random jumps in progressive structure. Mathematical Control and Related Fields, 2022  doi: 10.3934/mcrf.2022012

[3]

Jianhui Huang, Xun Li, Jiongmin Yong. A linear-quadratic optimal control problem for mean-field stochastic differential equations in infinite horizon. Mathematical Control and Related Fields, 2015, 5 (1) : 97-139. doi: 10.3934/mcrf.2015.5.97

[4]

Shaolin Ji, Xiaole Xue. A stochastic maximum principle for linear quadratic problem with nonconvex control domain. Mathematical Control and Related Fields, 2019, 9 (3) : 495-507. doi: 10.3934/mcrf.2019022

[5]

Jingrui Sun, Hanxiao Wang. Mean-field stochastic linear-quadratic optimal control problems: Weak closed-loop solvability. Mathematical Control and Related Fields, 2021, 11 (1) : 47-71. doi: 10.3934/mcrf.2020026

[6]

Xun Li, Jingrui Sun, Jiongmin Yong. Mean-field stochastic linear quadratic optimal control problems: closed-loop solvability. Probability, Uncertainty and Quantitative Risk, 2016, 1 (0) : 2-. doi: 10.1186/s41546-016-0002-3

[7]

Zhen Wu, Feng Zhang. Maximum principle for discrete-time stochastic optimal control problem and stochastic game. Mathematical Control and Related Fields, 2022, 12 (2) : 475-493. doi: 10.3934/mcrf.2021031

[8]

Kehan Si, Zhenda Xu, Ka Fai Cedric Yiu, Xun Li. Open-loop solvability for mean-field stochastic linear quadratic optimal control problems of Markov regime-switching system. Journal of Industrial and Management Optimization, 2022, 18 (4) : 2415-2433. doi: 10.3934/jimo.2021074

[9]

Marco Cirant, Diogo A. Gomes, Edgard A. Pimentel, Héctor Sánchez-Morgado. On some singular mean-field games. Journal of Dynamics and Games, 2021, 8 (4) : 445-465. doi: 10.3934/jdg.2021006

[10]

Salah Eddine Choutri, Boualem Djehiche, Hamidou Tembine. Optimal control and zero-sum games for Markov chains of mean-field type. Mathematical Control and Related Fields, 2019, 9 (3) : 571-605. doi: 10.3934/mcrf.2019026

[11]

Giuseppina Guatteri, Federica Masiero. Stochastic maximum principle for problems with delay with dependence on the past through general measures. Mathematical Control and Related Fields, 2021, 11 (4) : 829-855. doi: 10.3934/mcrf.2020048

[12]

Fatemeh Abtahi, Zeinab Kamali, Maryam Toutounchi. The BSE concepts for vector-valued Lipschitz algebras. Communications on Pure and Applied Analysis, 2021, 20 (3) : 1171-1186. doi: 10.3934/cpaa.2021011

[13]

M. M. Rao. Integration with vector valued measures. Discrete and Continuous Dynamical Systems, 2013, 33 (11&12) : 5429-5440. doi: 10.3934/dcds.2013.33.5429

[14]

Shanjian Tang. A second-order maximum principle for singular optimal stochastic controls. Discrete and Continuous Dynamical Systems - B, 2010, 14 (4) : 1581-1599. doi: 10.3934/dcdsb.2010.14.1581

[15]

Yufeng Shi, Tianxiao Wang, Jiongmin Yong. Mean-field backward stochastic Volterra integral equations. Discrete and Continuous Dynamical Systems - B, 2013, 18 (7) : 1929-1967. doi: 10.3934/dcdsb.2013.18.1929

[16]

Yinggu Chen, Said HamadÈne, Tingshu Mu. Mean-field doubly reflected backward stochastic differential equations. Numerical Algebra, Control and Optimization, 2022  doi: 10.3934/naco.2022012

[17]

Zaidong Zhan, Shuping Chen, Wei Wei. A unified theory of maximum principle for continuous and discrete time optimal control problems. Mathematical Control and Related Fields, 2012, 2 (2) : 195-215. doi: 10.3934/mcrf.2012.2.195

[18]

H. O. Fattorini. The maximum principle for linear infinite dimensional control systems with state constraints. Discrete and Continuous Dynamical Systems, 1995, 1 (1) : 77-101. doi: 10.3934/dcds.1995.1.77

[19]

Yan Wang, Yanxiang Zhao, Lei Wang, Aimin Song, Yanping Ma. Stochastic maximum principle for partial information optimal investment and dividend problem of an insurer. Journal of Industrial and Management Optimization, 2018, 14 (2) : 653-671. doi: 10.3934/jimo.2017067

[20]

Michael Herty, Lorenzo Pareschi, Sonja Steffensen. Mean--field control and Riccati equations. Networks and Heterogeneous Media, 2015, 10 (3) : 699-715. doi: 10.3934/nhm.2015.10.699

2020 Impact Factor: 1.284

Metrics

  • PDF downloads (251)
  • HTML views (532)
  • Cited by (1)

Other articles
by authors

[Back to Top]